Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 21, 2017, 2:42 AM CST for 24 counties in Texas. It took effect at Jan 21, 2017, 12:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 2:42 AM CST (08:42 UTC)
- In effect from
- Jan 21, 2017, 12:00 PM CST
- Expired
- Jan 22, 2017, 3:00 PM CST
- In force
- 27 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS74 KSJT 210842 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 242 AM CST SAT JAN 21 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL MOVE ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA TODAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220000- /O.NEW.KSJT.WI.Y.0001.170121T1800Z-170122T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 242 AM CST SAT JAN 21 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...NOON TO 6 PM CST THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
5 follow-up statements
321 WWUS74 KSJT 212126 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CST SAT JAN 21 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY THROUGH TONIGHT AND INTO SUNDAY. TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400- /O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 326 PM CST SAT JAN 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-071>073-076>078-221400- /O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA... ELDORADO...SONORA 326 PM CST SAT JAN 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
275 WWUS74 KSJT 220348 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 948 PM CST SAT JAN 21 2017 ...HAZARDOUS WINDS TONIGHT INTO SUNDAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY THROUGH TONIGHT AND INTO SUNDAY. TXZ071-072-076-077-221400- /O.NEW.KSJT.HW.W.0001.170122T0500Z-170122T1600Z/ /O.NEW.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ /O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T0500Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY. * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221400- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
072 WWUS74 KSJT 220741 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 141 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TONIGHT INTO SUNDAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY THROUGH TONIGHT AND INTO SUNDAY. TXZ071-072-076-077-221545- /O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 141 AM CST SUN JAN 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221545- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 141 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221545- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 141 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
011 WWUS74 KSJT 221120 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 520 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON. TXZ071-072-076-077-221615- /O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 520 AM CST SUN JAN 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON * WINDS...EARLY THIS MORNING...30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. THEN...WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221615- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 520 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH THIS AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221615- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 520 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
662 WWUS74 KSJT 221605 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON. TXZ071-072-076-077-222100- /O.EXP.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.000000T0000Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 1005 AM CST SUN JAN 22 2017 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...THE HIGH WIND WARNING HAS EXPIRED... * TIMING...THROUGH THIS AFTERNOON * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-064>066-073-078-098-099-113-114-127-128-139-140-154- 155-168>170-222100- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-CONCHO-SUTTON-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... EDEN...SONORA...HASKELL...THROCKMORTON...WOODSON...STAMFORD... ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD... JUNCTION...MASON 1005 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH THIS AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:37 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 20, 11:37 PM CST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1137 PM CST Fri Jan 20 2017 .AVIATION... /06Z TAFS/ No significant changes necessary to the previous TAF package except to add a line for changes occurring around/after 00Z tomorrow evening. VFR conditions expected through the next 24 hours, with the main concern being gusty winds over 20 knots tomorrow afternoon and evening. West to southwest winds will remain gusty through the 00Z timeframe tomorrow at KABI and KSJT, while diminishing at KSOA, KBBD, and KJCT. Winds are expected to then pick up once again later tomorrow night, especially at KSJT. 20 && .PREV DISCUSSION... /issued 539 PM CST Fri Jan 20 2017/ AVIATION... /00Z TAFS/ VFR conditions expected through the next 24 hours. Winds have diminished to around 10 knots or less this evening, and have lost their gusts. Winds will pick up out of the southwest again by mid to late morning on Saturday. Winds will pick up to between 20 and 25 knots sustained with gusts to around 30 knots at KSJT and KABI. These winds should continue through the afternoon hours. There may also be a few showers around during the afternoon hours which may aid in producing gusts across the area. 20 PREV DISCUSSION... /issued 344 PM CST Fri Jan 20 2017/ SHORT TERM... (Tonight and Saturday) SHORT TERM... (Tonight and Saturday) Breezy southwest to west winds will weaken late this afternoon as a surface low in SE Colorado moves northeast. Fairly benign weather tonight. Lows will be mainly in the 40s...with lighter winds and increasing mid and upper level cloudiness. A few low lying and protected areas, however, may see upper 30s, especially along the San Saba and Llano River Valleys. Another upper low, however, will be developing in the Panhandle Saturday, and strong southwest to west winds of 20 to 30 mph are expected to develop late morning across the Concho Valley and Big Country. Fire weather conditions will be elevated Saturday afternoon, but relative humidity values are not expected to fall below critical values of 20 percent. A few light showers are possible Saturday, mainly in the afternoon, as mid level moisture wraps around the upper low. Kept mention of an isolated thunderstorm, but potential will be more on the remote side with only weak instability present. LONG TERM... (Saturday Night through Friday) Very windy conditions will increase even more on Saturday Night. Rapidly developing surface low will significantly tighten the pressure gradient. Both the GFS and the NAM show 65 to 70 knot winds at 850 mb between midnight and sunrise Sunday morning. Given the overnight conditions, not all of these winds will mix to the surface, but some of it likely will. Strongest wind speeds look to be south of a San Angelo to Brownwood line, where wind speeds may gust 45 to 50 mph or more. AS the low moves away, wind speeds should begin to decrease through the day on Sunday. Temperatures at or above normal to start the week off, before a cold front drops through the area Tuesday night. Afternoon highs drop about 20 degrees, back into the 50s for mid to late week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 47 68 44 60 / 5 20 5 0 San Angelo 43 71 44 65 / 5 20 5 0 Junction 43 74 46 66 / 5 20 10 0 Brownwood 42 70 44 62 / 5 20 10 0 Sweetwater 46 65 43 60 / 5 20 5 0 Ozona 40 70 42 64 / 5 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 20, 1:56 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 156 PM CST FRI JAN 20 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 156 PM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS FROM THE SOUTHWEST TO WEST WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE POSSIBLE SATURDAY NIGHT THROUGH MID AFTERNOON SUNDAY. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES...SUCH AS MOTORHOMES...VEHICLES PULLING TRAILERS...AND COMMERCIAL TRUCKS WITH TRAILERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.